What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 9, 6:32 AM EST, 28 minutes earlier.
Area forecast discussion, Aug 9, 6:32 AM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
732 AM EDT Wed Aug 9 2017
.PREV DISCUSSION... /Issued 415 AM EDT Wed Aug 9 2017/
SHORT TERM /Today through Thursday/...
Models are in good agreement through the short term. A moist
airmass remains across the forecast area, and will combine with a
stalled surface boundary in the vicinity of Atlanta and Athens, as
well as easterly flow aiding in the development of a low stratus
layer through the day. Best chances of rain will continue mainly
along I-20, mainly in the form of showers through this afternoon and
into this evening as good cloud cover will keep Instability at a
minimum. While cannot entirely rule out thunderstorms, expect mainly
isolated thunder at best.
As they have for the past several nights, several showers continue
to move across the area, mainly near I-20. Expect increasing
coverage by late morning through this afternoon, but overall
confidence is low that we will see as much coverage as the past two
days. Guidance temperatures have performed well the past two days,
and will not stray to far from a blend through the period, with
afternoon highs in the upper 70s and lower 80s across much of the
area, with central Georgia - south of the stalled front - seeing
temperatures in the mid 80s. Will see a slight warm up on Thursday,
but temperature will continue cooler than normal.
Atwell
LONG TERM /Thursday Night through Tuesday/...
Medium range models continue to remain consistent in keeping the
region under persistent west-southwesterly upper-level flow through
the majority of the long-term forecast period. Ample moisture over
the forecast area, transient surface boundaries and periodic weak
waves rippling through the mid/upper flow, keeps POPs at high chance
to likely.
Without strong dynamics or low-level forcing, chances for organized
severe weather remain fairly low through the period. However, with
moderate instability and some weak shear, scattered strong to
isolated severe storms cannot be ruled out, especially during the
peak, diurnally driven, period of maximum instability each afternoon
into the early evenings. Bigger threat remains the potential for
heavy rain and localized flooding as moderate to high precipitable
water values support areas of moderate to heavy rain each day,
bringing streamflows up and saturating soils.
Some change to the pattern developing by the end of the long-term
forecast period as the static, broad, upper trough over the eastern
U.S. sharpens and shifts east bringing northwesterly flow into the
state, and possibly some drying by the middle of next week.
20
&&
.AVIATION...
12Z Update...
LIFR/IFR/MVFR across the TAF sites will slowly improve with MVFR
expected between 14-16Z. CIGs will remain MVFR/VFR as showers move
across the area after 16Z, isolated thunderstorms are not out of
the question but for now expect best chances in CSG/MCN/AHN.
Winds will continue to be light and mainly out of the EAST to
SOUTHEASt at 3-7kts.
//ATL Confidence...12Z Update...
Low to Medium on all elements.
ATWELL
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 78 69 84 70 / 60 50 60 40
Atlanta 79 70 83 71 / 60 60 60 40
Blairsville 76 65 78 68 / 50 50 60 40
Cartersville 81 70 83 69 / 50 50 60 40
Columbus 85 73 88 72 / 60 60 60 40
Gainesville 76 68 80 69 / 50 50 60 40
Macon 84 72 87 72 / 60 60 60 40
Rome 82 70 84 70 / 50 50 60 40
Peachtree City 81 70 84 70 / 60 60 60 40
Vidalia 85 73 87 72 / 50 50 60 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...
AVIATION...
Hazardous weather outlook, Aug 9, 3:00 AM EST, 4 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 AM EDT Wed Aug 9 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 AM EDT Wed Aug 9 2017
This Hazardous Weather Outlook is for portions of North and Central
Georgia.
.DAY ONE...Today and Tonight...
Scattered to numerous thunderstorms are expected. A few strong storms
are possible. The primary hazards will be gusty winds, frequent
lightning and very heavy rainfall. With soils at or approaching
saturation across much of north and central Georgia, localized
flooding is possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
There will be scattered to numerous thunderstorms each day,
especially during the afternoon and evening hours. A few storms
could be strong to severe with the main hazards being gusty winds,
frequent lightning and locally heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested, but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Aug 9, 4:16 AM EST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 AM EDT WED AUG 9 2017
GAZ032>034-045-091015-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
516 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN
COBB...NORTHERN DEKALB AND GWINNETT COUNTIES UNTIL 615 AM EDT...
At 514 AM EDT...an area of showers with moderate to occasionally
heavy rain extended from Vinings to Norcross to Snellville, moving
northeast at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Atlanta, Marietta, Lawrenceville, Decatur, Sandy Springs, Roswell,
Johns Creek, Smyrna, Dunwoody, Duluth, Sugar Hill, Snellville,
Suwanee, Lilburn, Chamblee, Norcross, Doraville, Clarkston, Stone
Mountain and Dacula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3396 8452 3406 8415 3405 8410 3407 8412
3408 8408 3398 8384 3393 8380 3376 8401
3377 8426 3377 8460 3379 8461
TIME...MOT...LOC 0914Z 215DEG 7KT 3386 8449 3393 8422 3385 8404Special weather statement, Aug 9, 4:19 AM EST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 AM EDT WED AUG 9 2017
GAZ050-051-060>062-091015-
Taliaferro GA-Putnam GA-Hancock GA-Warren GA-Greene GA-
519 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...EASTERN
PUTNAM...HANCOCK...WESTERN WARREN AND SOUTHEASTERN GREENE COUNTIES
UNTIL 615 AM EDT...
At 518 AM EDT...an area of showers with moderate to occasionally
heavy rain extended from near Barnett to Shoulderbone to near
Rockville. These storms were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause temporary flooding of roadways,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Eatonton, Warrenton, Sparta, Crawfordville, White Plains, Norwood,
Sharon, Camak, Reynolds Plantation, Liberty, Springfield, Jewell,
Mayfield, Oconee Springs Park, Rockville, Powelton, Barnett, Mesena,
Shoulderbone and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3346 8260 3325 8280 3321 8324 3333 8343
3350 8311 3357 8286 3352 8261 3346 8259
TIME...MOT...LOC 0918Z 294DEG 4KT 3349 8286 3336 8309 3332 8327Special weather statement, Aug 9, 5:11 AM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 AM EDT WED AUG 9 2017
GAZ051-061-062-073-091115-
Taliaferro GA-Baldwin GA-Hancock GA-Warren GA-
611 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN BALDWIN...HANCOCK AND NORTHWESTERN WARREN COUNTIES UNTIL
715 AM EDT...
At 610 AM EDT...an area of showers with moderate to occasionally
heavy rain extended from Barnett to near Devereux. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary flooding of roadways,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Sparta, Norwood, Sharon, Springfield, Cadley, Devereux, Beulah,
Underwood, Mayfield, Powelton, Barnett, Shoulderbone and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3305 8310 3309 8312 3317 8324 3318 8323
3319 8327 3326 8325 3326 8323 3328 8323
3328 8321 3331 8315 3334 8314 3336 8316
3347 8301 3346 8300 3357 8281 3354 8262
3352 8261
TIME...MOT...LOC 1010Z 296DEG 4KT 3349 8280 3320 8312Special weather statement, Aug 9, 6:08 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 AM EDT WED AUG 9 2017
GAZ050-051-059>062-072>075-091215-
Taliaferro GA-Washington GA-Putnam GA-Baldwin GA-Glascock GA-
Hancock GA-Warren GA-Jones GA-Jasper GA-Greene GA-
708 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHWESTERN WASHINGTON...PUTNAM...BALDWIN...WESTERN GLASCOCK...
HANCOCK...WARREN...NORTHEASTERN JONES...SOUTHEASTERN JASPER AND
SOUTHERN GREENE COUNTIES UNTIL 815 AM EDT...
At 707 AM EDT...an area of showers with moderate to occasionally
heavy rain extended from near Norwood to near Underwood to
Blountsville, moving east at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary flooding of roadways,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Milledgeville, Eatonton, Warrenton, Sparta, Norwood, Mitchell, Camak,
Deepstep, Midway-Hardwick, Liberty, Meriwether, Springfield, Hamburg
State Park, Shoals, Beulah, Allenwood, Resseaus Crossroads, Powelton,
Plant Harlee Branch and Agricola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3300 8283 3307 8348 3313 8365 3337 8354
3348 8278 3350 8260 3345 8259 3341 8255
3335 8255 3336 8253 3335 8252
TIME...MOT...LOC 1107Z 271DEG 9KT 3343 8276 3310 8310 3313 8349Special weather statement, Aug 9, 6:20 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 AM EDT WED AUG 9 2017
GAZ034-035-045>048-091215-
Walton GA-Rockdale GA-Barrow GA-DeKalb GA-Gwinnett GA-Newton GA-
720 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...ROCKDALE...
SOUTHWESTERN BARROW...SOUTHEASTERN DEKALB...SOUTHEASTERN GWINNETT AND
NORTHWESTERN NEWTON COUNTIES UNTIL 815 AM EDT...
At 718 AM EDT...an area of showers with moderate to occasionally
heavy rain extended from Grayson to Lakeview Estates, moving east at
5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause temporary street flooding,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Lawrenceville, Conyers, Winder, Snellville, Loganville, Dacula,
Grayson, Oxford, Lithonia, Walnut Grove, Bethlehem, Between, Lakeview
Estates, Georgia International Horse Park, Fort Yargo State Park,
Windsor, Harbin, Nicholasville, Big Haynes Creek Park and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3399 8368 3358 8390 3364 8410 3377 8416
3375 8407 3386 8401 3395 8403
TIME...MOT...LOC 1118Z 281DEG 6KT 3388 8394 3370 8402